Dr. Tong LI

Professor

Department of Mathematics

The University of Iowa

Iowa City, IA 52242 USA

 
Office: 1A MLH
Email: tong-li@uiowa.edu
Phone: 319-335-3342
Fax: 319-335-0627
Paper Mail

Dr. Tong LI
Department of Mathematics
15 MLH
The University of Iowa
Iowa City, IA 52242-1419
USA

Curriculum Vitae

CV

Teaching Fall, 2019, MATH:2550:0001, 0121 Eng. Math. III

Educational Background:

Ph. D. in Mathematics, May, 1992, Courant Institute of Mathematical Sciences, New York University.
M.S. in Mathematics, February, 1990, Courant Institute of Mathematical Sciences, New York University.
M. S. in Mathematics, July, 1986, Peking University , Beijing, China
B. A. in Mathematics, July, 1983, Peking University , Beijing, China

Academic Experience:

2008-current, Professor, Department of Mathematics, The University of Iowa.
1999-2008, Associate Professor, Department of Mathematics, The University of Iowa.
2000-current, A Faculty Member of Program in Applied Mathematical and Computational Sciences, The University of Iowa.
Iowa Informatics Initiative (UI3) Affiliated faculty, since April 24, 2019.
Fall, 2015, Long term visitor of the Mathematical Biosciences Institute (MBI), The Ohio State University.
Long Term Visitor of the Institute for Pure and Applied Mathematics (IPAM), UCLA, November 15-December 15, 2015.
May-June, 2011, Visiting Professor, University of Hamburg, Germany.
Fall, 2008, Member of the Mathematical Biosciences Institute (MBI), The Ohio State University.
Fall, 2008, Member of the Institute for Mathematics and its Applications(IMA), University of Minnesota.
Spring, 2002, Visiting Member of Institute for Advanced Study, Princeton, New Jersey.
1993-1999, Assistant Professor, Department of Mathematics, University of Iowa.
1995-1997, Assistant Professor in Mathematics, UCLA.
1992-1993, Visiting Member of Institute for Advanced Study, Princeton, New Jersey.

Research Interests:

Nonlinear Hyperbolic Conservation Laws
Shock Waves
Combustion
Traffic Flow
Bio-Mathematics
Numerical Analysis

Selected Publications and Recent Works

Yanbo Hu and Tong Li, Sonic-supersonic solutions for the two-dimensional self-similar full Euler equations, Kinetic & Related Models, 12(2019), 1197-1228.
Tong Li and Jeungeun Park, Traveling waves in a chemotaxis model with logistic growth, Discrete and Continuous Dynamical Systems-B, 24(2019), 6465-6480.
Yanbo Hu and Tong Li, The regularity of a degenerate Goursat problem for the 2-D isothermal Euler equations, Communications on Pure and Applied Analysis, 18(2019), 3317-3336.
Chao Deng and Tong Li, Global existence and large time behavior of a 2D Keller-Segel system in logarithmic Lebesgue spaces, Discrete and Continuous Dynamical Systems-B, 24(2019), 183-195.
Xiaoyan Wang, Tong Li and Jinghua Yao, Dynamical behaviors of a system modeling wave bifurcations, Communications in Mathematical Sciences, 16(2018), 1869-1894.
Yanbo Hu and Tong Li, An improved regularity result of semi-hyperbolic patch problems for the 2-D isentropic Euler equations, J. Math. Anal. Appl., 467(2018), 1174-1193.
Lijun Pan, Xinli Han, Tong Li, and Lihui Guo, The generalized Riemann problem and instability of delta shock to the chromatography equations, Communications in Mathematical Sciences, 16(2018), 705-734.
Lihui Guo, Tong Li, Lijun Pan and Xinli Han, The Riemann Problem with Delta Initial Data for the One-Dimensional Chaplygin Gas Equations with a Source Term, Nonlinear Analysis Series B: Real World Applications, 41(2018), 588-606.
Tong Li and Jeungeun Park, Stability of traveling wave solutions of models for image processing with non-convex nonlinearity, Communications on Pure and Applied Analysis, 17(2018), 959-985.
Tong Li and Jeungeun Park, Stability of traveling wave solutions of nonlinear conservation laws for image processing, Communications in Mathematical Sciences,, 15(2017), 1073-1106.
Tong Li, Hailiang Liu and Lihe Wang, Oscillatory traveling wave solutions to an attractive chemotaxis system, J. Diff. Eqn., 261(2016), 7080-7098.
Tong Li and Kun Zhao, Analysis of non-isentropic compressible Euler equations with relaxation, J. Diff. Eqn., 259(2015), 6338-6367.
Tong Li and Jinghua Yao, Equivariant Hopf bifurcation with arbitrary pressure laws in continuum mechanics, Physica D, 310(2015), 79-94.
Tong Li and Anthony Suen, Existence of intermediate weak solutions to the equations of multi-dimensional chemotaxis systems, Discrete and Continuous Dynamical Systems - Series A, 36(2015), 861-875.
Tong Li, Min Tang and Xu Yang, An augmented Keller-Segal model for E. coli chemotaxis in fast-varying environments, Communications in Mathematical Sciences,, 14(2016), 883-891.
Tong Li, Anthony Suen, Michael Winkler and Chuan Xue, Global small-data solutions of a two-dimensional chemotaxis system with rotational flux terms, Mathematical models and methods in applied sciences,25(2015), 721-746.
Chao Deng and Tong Li, Well-posedness of the 3D Parabolic-hyperbolic Keller-Segel System in the Sobolev Space Framework, J. Diff. Eqn., 257(2014), 1311-1332.
Jingyu Li, Tong Li and Zhi-An Wang, Stability of travelings waves of the Keller-Segel model with logarithmic sensitivity, Mathematical Models and Methods in Applied Sciences,, 24(2014), 2819-2849.
T. Li and Hui Yin, Convergence Rate To Strong Boundary Layer Solutions For Generalized BBM-Burgers Equations with Non-convex Flux, Communications on Pure and Applied Analysis, 13(2014), 835-858.
T. Li, Qualitative Analysis of some PDE Models of Traffic Flow, Networks and Heterogeneous Media, 8(2013), 773-781.
T. Li and Zhi-An Wang, Steadily propagating waves of a chemotaxis model, Mathematical Biosciences, 240(2012), 161-168.
T. Li, R.H. Pan and K. Zhao, Global dynamics of a hyperbolic-parabolic model arising from chemotaxis, SIAM J. Appl. Math, 72(2012), 417-443.
T. Li and K. Zhao, Global existence and long-time behavior of entropy weak solutions to a quasilinear hyperbolic blood flow model, Networks and Heterogeneous Media, 6(2011), 625-646.
D. Li and T. Li, Shock formation in a traffic flow model with arrhenius look-ahead dynamics, Networks and Heterogeneous Media, 6(2011), 681-694.
T. Li and Zhi-An Wang, Asymptotic nonlinear stability of traveling waves to conservation laws arising from chemotaxis, J. Diff. Eqn., 250(2011), 1310-1333.
Lina Wang, Yaping Wu and T. Li, Exponential Stability of Large-Amplitude Traveling Fronts for Quasi-linear Relaxation Systems with Diffusion, Physica D, 240(2011), 971-983.
T. Li and K. Zhao, On a quasilinear hyperbolic system in blood flow modeling, Discrete and Continuous Dynamical Systems-B, 16(2011), 333-344.
D. Li, T. Li and K. Zhao, On a hyperbolic-parabolic system modeling chemotaxis, Mathematical Models and Methods in Applied Sciences, 21(2011), 1631-1650.
T. Li and Zhi-An Wang, Nonlinear Stability of Large Amplitude Viscous Shock Waves of a Generalized Hyperbolic-parabolic System Arising in Chemotaxis, Mathematical Models and Methods in Applied Sciences, 20(2010), 1967-1998.
T. Li and Zhi-An Wang, Nonlinear Stability of Traveling Waves to a Hyperbolic-parabolic System Modeling Chemotaxis, SIAM J. Appl. Math., 70(2009), 1522-1541.
T. Li and Suncica Canic, Critical Thresholds in a Quasilinear Hyperbolic Model of Blood Flow, Networks and Heterogeneous Media, 4(2009), 527-536.
T. Li and Hailiang Liu, Critical Thresholds in Hyperbolic Relaxation Systems, J. Diff. Eqn., 247(2009), 33-48.
T. Li and Yaping Wu, Linear and Nonlinear Exponential Stability of Traveling Waves for Hyperbolic Systems with Relaxation, Communications in Mathematical Sciences,, 7(2009), 571-593.
T. Li and Hailiang Liu, Critical Thresholds in a Relaxation System with Resonance of Characteristic Speeds, Discrete and Continuous Dynamical Systems - Series A, 24(2009), 511-521.
T. Li, Y. Li and H. Hethcote, Periodic Traveling Waves in SIRS Endemic Models, Mathematical and Computer Modelling, 49(2009), 393-401.
T. Li, Stability of Traveling Waves in Quasi-Linear Hyperbolic Systems with Relaxation and Diffusion, SIAM J. Math. Anal., 40(2008), 1058-1075.
T. Li and Hailiang Liu, Critical Thresholds in a Relaxation Model for Traffic Flows, Indiana Univ. Math. J., 57(2008), 1409–1431.
T. Li, Nonlinear Dynamics of Traffic Jams, Physica D, 207(2005), 41-51.
T. Li and Hailiang Liu, Stability of a traffic flow model with nonconvex relaxation, Communications in Mathematical Sciences, 3(2005), 101-118.
T. Li, Modelling Traffic Flow with a Time-Dependent Fundamental Diagram, Math. Methods in Appl. Sci., 27(2004), pp. 583-601.
T. Li, Global Solutions of Nonconcave Hyperbolic Conservation Laws with Relaxation Arising from Traffic Flow, J. Diff. Eqn., 190(2003), 131-149.
T. Li, Well-posedness Theory of An Inhomogeneous Traffic Flow Model, Discrete and Continuous Dynamical Systems-B, 2(2002), 401-414.
T. Li and H. M. Zhang, The Mathematical Theory of an Enhanced Nonequilibrium Traffic Flow Model, Network and Spatial Economics, A Journal of Infrastructure Modeling and Computation, Special Double Issue on Traffic Flow Theory, 1(2001), pp. 167-179.
T. Li, Global Solutions And Zero Relaxation Limit For A Traffic Flow Model, SIAM J. Appl. Math., 61(2000), pp. 1042-1061.
T. Li, Rigorous Asymptotic Stability of a CJ Detonation Wave in the Limit of Small Resolved Heat Release, Combustion Theory and Modelling, 1(1997), pp. 259-270.
T. Li's Publications

Recent Presentations and Conferences

Presented a talk at Department of Mathematics, Harbin Institute of Technology, Harbin, China, July 31, 2019.
Gave an invited talk at the International Workshop on PDEs and Related, Xinyang Normal University, China, June 27-30, 2019.
Presented a talk at Department of Mathematics, Hangzhou Normal University, China, June 21, 2019.
Presented a talk at Department of Mathematics, Shanghai Normal University, Shanghai, China, June 12, 2019.
Gave a PDE Seminar talk at Department of Mathematics, Oklahoma State University, November 8, 2018.
Gave an invited talk at Wuhan Institute of Physics and Mathematics, Chinese Academy of Sciences, Wuhan, China, July 10, 2018.
Presented a talk at Department of Mathematics, University of Pittsburgh, October 27, 2017
Presented a colloquium talk at Department of Mathematics, Wayne State University, November 17, 2017.
Presented a colloquium talk at Department of Mathematics, University of Alabama at Birmingham, August 10, 2017.
Presented a talk at Department of Mathematics, Xinjiang University, Urumqi, China, July 24, 2017.
Presented a talk at Institute of Applied Physics, Tsinghua University, Beijing, China, July 5, 2017.
Gave a talk at the PDE Seminar, Department of Mathematics, ISU, March 6, 2017.
Gave an invited minisymposium talk at the 2nd Annual Meeting of the SIAM Central States Section, September 30 – October 2, 2016, at University of Arkansas at Little Rock campus, Arkansas.
Gave an invited talk at Department of Mathematics, Henan University, Kaifeng, China, July 7-July 12, 2016.
Presented a talk at the PDE Seminar, Department of Mathematics, OSU, October 6, 2015.
Gave a talk at the Visitor's Seminar at MBI, OSU, October 6, 2015.
Participated as an invited speaker in the workshop “Mathematical Foundations of Traffic”, September 28 – October 2, 2015, at the Institute for Pure and Applied Mathematics IPAM, UCLA.
Presented a talk at the Workshop on PDE problems arising from biology and related area, August 18-19, 2015, Hong Kong.
Gave a Special Session talk at The 10th ISAAC Congress, August 3-8, 2015, University of Macau, China.
Gave a talk at the PDE Session of the 30th Colóquio Brasileiro de Matemática, IMPA, Rio de Janeiro, 26th - 31st of July 2015.
Presented a talk at the Workshop on Hyperbolic Conservation Laws and Related Topics, June 22-25, 2015 at the Department of Math, SNU, Seoul, Korea.
Presented a talk at the Department of Mathematical and Computing Sciences, Graduate School of Information Science and Engineering, Tokyo Institute of Technology, Japan, May 22, 2015.

Teaching Experience

Calculus for Life Sciences, Vector Calculus, Business Calculus, Differential Equations, Numerical Analysis with MATLAB, Real Analysis, Complex Variables, Linear Algebra, Matrix Algebra, Combinatorics, Partial Differential Equations with MATLAB, Nonlinear Conservation Laws and Shock Wave Theory, Nonlinear Dynamic and Chaos
Course Coordinator of 22M:034 Eng. Math. IV Differential Equations, 2013-current.

Professional Service

Member of the Honorary Degree Selection Committee, University of Iowa, 2016-2018.
Member of Faculty Senate, 2015-2016.
Member of Association for Women in Mathematics AWM.
Member of the Financial Aid Advisory Charter Committee, University of Iowa, 2013-16.
Member of the Faculty Assembly, College of Liberal Arts and Sciences, University of Iowa, 2008-2011.
Member of the Information Technology Advisory Committee, appointed by the Faculty Senate, University of Iowa, 2012-2015.
Member of the Council on Teaching, appointed by the Faculty Senate, University of Iowa, 2006-2012.
Member of the General Education Curriculum Committee, College of Liberal Arts and Sciences, University of Iowa, 2005-2008.
Member of the Council on the Status of Women, University of Iowa, 2006-2009.
Member of UI Committee on the Celebration of Excellence and Achievement Among Women, 2007-current.
Member of the Executive Committee, Department of Mathematics, University of Iowa, 2009-2011.
Member of the Ph.D qualifying examination committees in the Department of Mathematics, University of Iowa, 2004-current.
Colloquium Chair 04-05, Department of Mathematics, University of Iowa.
Member of Graduate Committee, Department of Mathematics, University of Iowa, 2005-2007.
Member of Council for Diversity, Equity, and Inclusion, Department of Mathematics, University of Iowa, 1996-current. The Department of Mathematics at the University of Iowa has been awarded Presidential Awards for Excellence in Science, Mathematics and Engineering Mentoring (PAESMEM) and has won recognition by the AMS Committee on the Profession as Programs that Make a Difference in 2006. Participated as a mentor in the GAANN grant. Dept. of Math. at UI has received the GAANN grants for the last twelve years.
A reviewer for Mathematical Reviews since 2001.
Member of Evaluation of Teaching Effectiveness Committee, Department of Mathematics, University of Iowa, 2001-2003.
Member of Undergraduate Committee, Department of Mathematics, University of Iowa, 1998-2001.
Member of the MS comprehensive committees in the Department of Mathematics, University of Iowa, 1998-current.
Member of the Ph. D comprehensive examination committees in the Department of Mathematics, University of Iowa, 2004-current.
Member of Faculty Search Committee, Department of Mechanical Engineering, College of Engineering, University of Iowa, 1994-1996.
Co-organized a Special Session at The AMS 2011 Spring Central Section Meeting at Iowa City, IA, March 18-20, 2011.
Co-organized The Pre-AMS Workshop on PDE Problems at Dept. of Math., UI, Iowa City, IA, March 17-18, 2011.
Co-organized The 2010 Iowa PDE Conference, University of Iowa, April 30-May 2, 2010.
Co-organized a Minisymposium on “Kinetic description, hyperbolic dynamics, and wave propagation“ at the SIAM conference on “Analysis of Partial Differential Equations”, December 7-10, 2009, Miami Florida.
Co-organized Conference on Partial Differential Equations and Their Applications, University of Iowa, July 25-27, 2008
Co-organized the Midwest Geometry Conference May 18 - 20, 2007, University of Iowa.
Co-organized the Midwest PDE Conference, partially sponsored by NSF, September 22-24, 2006, University of Iowa.
Co-organized `The International Nonlinear PDE Conference, University of Iowa, April 1-4, 1999', sponsored partially by IMA, University of Minnesota and NSF.
Participated in the First Sonia Kovalevsky High School Mathematics Day, University of Iowa, February 25, 2006. Introduced the keynote speakers.
Co-organized the Second Sonia Kovalevsky High School Mathematics Day, University of Iowa, March 31, 2007.
Co-organized the Third Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 5, 2008.
Co-organized the Fourth Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 4, 2009.
Co-organized the Fifth Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 3, 2010.
Co-organized the Sixth Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 10, 2011.
Co-organized the Seventh Sonia Kovalevsky High School Mathematics Day, University of Iowa, March 31, 2012.
Co-organized the Eighth Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 6, 2013. The annual event was sponsored by the Association for Women in Mathematics, The University of Iowa, ACT, Giacoletto Foundation. The goal is to preserve that passion leading to more women choosing to study sciences and math at the UI or at other universities and to pursue careers in these areas.
Co-organized the Ninth Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 5, 2014.
Co-organized the Tenth Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 11, 2015.
Co-organized the Eleventh Sonia Kovalevsky High School Mathematics Day, University of Iowa, April 16, 2016.
Attended the 2013 Principal Financial Group Women of Innovation Awards as a finalist, Des Moines, November 21, 2013.

Interesting Links